MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G56201
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a port implantation procedure via jugular vein access, the tip of a micropuncture transitionless access set introducer separated in the patient.The 0.018-inch wire and insertion catheter were inserted without difficulty or resistance.The inner cannula was removed and another manufacturer's wire was inserted.As the user attempted to remove the outer cannula, it separated in the patient.Resistance was not reported and the anatomy was normal.The separated portion of the device was removed with a snare.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
As reported, during a port implantation procedure via jugular vein access, the tip of a micropuncture transitionless access set introducer separated in the patient.The 0.018-inch wire and insertion catheter were inserted without difficulty or resistance.The inner cannula was removed and another manufacturer's wire was inserted.As the user attempted to remove the outer cannula, it separated in the patient.Resistance was not reported and the anatomy was normal.The separated portion of the device was removed with a snare.Another device of the same type was used to complete the procedure.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.The customer returned one separated mpis outer catheter.There was biological matter throughout.The catheter was separated into two sections.The proximal section included the hub and 2.5cm of tubing.The distal section of tubing measured 8.2cm.The separation sites on both sections were damaged, and appeared to have been cut.The distal tip was also damaged.An 8.4cm long section of the inner catheter was lodged inside the distal section of outer catheter.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook confirmed this complaint based on device evaluation.The returned device was separated and appeared to have been cut.The user stated that the device started separating when it was removed over the amplatz wire guide, but did not note resistance during insertion or removal.It is possible that the introducer became caught on the amplatz wire guide which led to separation, but this was not confirmed.There is no evidence of design or manufacturing deficiency, therefore, the cause of this event is component failure.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10111245
Report Number1820334-2020-01049
Device Sequence Number19613569
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)221210(10)10202850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model NumberG56201
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number10202850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC AMPLATZ WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR